MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #6 CR INSERT 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #6 CR INSERT 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-P-609
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: change of insert from 9 to 11 mm and addition of patella.After exchange of insert the surgeon observed backside wear on the insert.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability and wear involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: visual inspection of the returned device indicated the damage on the articulating surface of the insert is consistent with scratching and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the device.No obvious wear was observed.Dimensional inspection: dimensional inspection was not performed because the event does not relate to device dimensions.Functional inspection: functional inspection was not performed because the event does not relate to device function.Material analysis: not performed as visual inspection provided no indication that the event was a result of a material integrity issue.If further information becomes available additional testing will be performed.Clinician review: a review of medical records with a clinical consultant indicated "conclusion/assessment: a patellar resurfacing was performed as part of a revision surgery for ongoing patellofemoral pain after a tka using an uncemented triathlon knee.Event confirmation: the event of a revision with patellar resurfacing and poly exchange can be confirmed.The assertion that there was backside wear cannot be confirmed.Root cause: the root cause of the revision was patellar pain form an unresurfaced patella.A root cause for the asserted backside wear cannot be ascertained as it cannot be confirmed." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined.Visual inspection of the returned device indicated the damage on the articulating surface of the insert is consistent with scratching and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the device.No obvious wear was observed.A review of medical records with a clinical consultant indicated "conclusion/assessment: a patellar resurfacing was performed as part of a revision surgery for ongoing patellofemoral pain after a tka using an uncemented triathlon knee.Event confirmation: the event of a revision with patellar resurfacing and poly exchange can be confirmed.The assertion that there was backside wear cannot be confirmed.Root cause: the root cause of the revision was patellar pain form an unresurfaced patella.A root cause for the asserted backside wear cannot be ascertained as it cannot be confirmed."no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON #6 CR INSERT 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key16032497
Report Number0002249697-2022-01882
Device Sequence Number20701798
Product Code MBH
UDI-Device Identifier07613327041873
UDI-Public07613327041873
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number5530-P-609
Device Catalogue Number5530P609
Device Lot NumberLJR172
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date04/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age54 YR
Patient SexUnknown
Patient Weight88 KG